How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Board Certified Physician
Category: Medical
Satisfied Customers: 55466
Experience:  GP in the United States
55099014
Type Your Medical Question Here...
Dr. Phil, MD is online now

I was on 40 mgs pred reducing since march2013. Attending rheumatologist.

Customer Question

I was on 40 mgs pred reducing since march2013. Attending rheumatologist. Advised to stay on 4 mgs as had flare up on 3 mgs. Decided to come off altogether a week ago. Struggling but managing with exercise and panadol. Want to persevere. Am I foolish.
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. Phil, MD replied 2 years ago.
Hello. I'm Dr. Phil, licensed and practicing internist. Excellent service is my goal.

This is okay but might be a little dangerous

if you can come off completely then more power to you

The only risk is adrenal crisis.

At a dose of 3 mg you are probably okay but your body sometimes stops making its own steroid when you have been on predniosone for a whlie

If your blood pressure is okay and you are not craving salt then you are probably fine but I would let your doctor know you came off.

Be careful

blood pressure drops are concerning